Opuscula Math. 46, no. 5 (2026), 623-639
Pure-swirl loss of boundedness under \(L^1_tL^2_x\) forcing: exact integrability of an explicit family
Hugo Beirão da Veiga
Jiaqi Yang
Abstract.
We give an explicit pure-swirl family of forced Navier-Stokes solutions in a bounded circular cylinder with no slip on the lateral wall and free slip on the horizontal faces. For each \(T\gt 0\) and each finite pair \(p,q\geq 1\) with \(1/p+1/q\gt 1\), we construct a corresponding force in \(L^q(0,T;L^p(D))\cap L^1(0,T;L^2(D))\) whose velocity loses \(L^\infty\) boundedness as \(t \uparrow T\). The construction refines the \(k=1\) case of our previous weighted ansatz: we correct the mixed-norm calculation and the convection identity, and impose an annular cancellation to ensure smoothness at the axis. For this family we prove exact mixed-norm membership criteria, including the spatial force endpoint \(p=1\), and two-sided rates for the force, velocity supremum norm and enstrophy. The velocity has a strong \(L^2\) trace at \(T\) and, with this trace, is the unique Leray-Hopf solution on \([0,T]\) and satisfies the energy equality. The same velocity and force solve Stokes with zero pressure.
Keywords:
Navier-Stokes equations, external force, loss of boundedness, pure swirl, mixed norms, Leray-Hopf solution.
Mathematics Subject Classification:
35Q30, 76D03, 35A01.
References ▼
- [1] D. Albritton, E. Brué, M. Colombo, Non-uniqueness of Leray solutions of the forced Navier-Stokes equations, Ann. of Math. (2) 196 (2022), no. 1, 415-455. https://doi.org/10.4007/annals.2022.196.1.3
- [2] H. Beirão da Veiga, J. Yang, A note on the development of singularities on solutions to the Navier-Stokes equations under supercritical forcing terms, Opuscula Math. 46 (2026), no. 4, 475-489. https://doi.org/10.7494/opmath.202606031
- [3] H. Beirão da Veiga, J. Yang, Pure-swirl loss of boundedness under \(L^1_tL^2_x\) forcing: exact mixed-norm ranges, arXiv:2608.11553v1 (12 August 2026). https://doi.org/10.7494/opmath.202606031
- [4] L. Escauriaza, G.A. Seregin, V. Šverák, \(L^{3,\infty}\)-solutions of Navier-Stokes equations and backward uniqueness, Russian Math. Surveys 58 (2003), no. 2, 211-250. https://doi.org/10.1070/RM2003v058n02ABEH000609
- [5] R. Farwig, H. Sohr, W. Varnhorn, Extensions of Serrin's uniqueness and regularity conditions for the Navier-Stokes equations, J. Math. Fluid Mech. 14 (2012), 529-540. https://doi.org/10.1007/s00021-011-0078-6
- [6] G.P. Galdi, F. Gazzola, Blow-up and uniqueness of Leray-Hopf solutions to forced Navier-Stokes equations, arXiv:2606.15189v4 (15 August 2026). https://doi.org/10.1214/24-ejp1259
- [7] E. Hopf, Über die Anfangswertaufgabe für die hydrodynamischen Grundgleichungen, Math. Nachr. 4 (1951), 213-231.
- [8] O.A. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Flow, 2nd English ed., Gordon and Breach, New York, 1969. https://doi.org/10.2307/3613759
- [9] J. Leray, Sur le mouvement d'un liquide visqueux emplissant l'espace, Acta Math. 63 (1934), no. 1, 193-248. https://doi.org/10.1007/BF02547354
- [10] J. Nečas, M. Růžička, V. Šverák, On Leray's self-similar solutions of the Navier-Stokes equations, Acta Math. 176 (1996), no. 2, 283-294. https://doi.org/10.1007/BF02551584
- [11] J. Serrin, The initial value problem for the Navier-Stokes equations, [in:] Nonlinear problems: proceedings of a symposium conducted by the Mathematics Research Center, United States Army, at the University of Wisconsin, Madison, April 30-May 2, 1962, 69-98.
- [12] H. Sohr, The Navier-Stokes Equations: An Elementary Functional Analytic Approach, Birkhäuser Advanced Texts, Birkhäuser, Basel, 2001. https://doi.org/10.1007/978-3-0348-8255-2_3
- [13] Q.S. Zhang, A blow up solution of the Navier-Stokes equations with a critical force, arXiv:2411.13896v3 (29 December 2024). https://doi.org/10.4208/jms.v58n4.25.02
- [14] Q.S. Zhang, A blow up solution of the Navier-Stokes equations with a super critical forcing term, J. Math. Study 58 (2025), no. 4, 429-438. https://doi.org/10.4208/jms.v58n4.25.02
About the authors ▼
Hugo Beirão da Veiga
Pisa University, Department of Mathematics, Pisa, Italy; Academia das Ciências de Lisboa (The Portuguese Academy of Science), Portugal
Jiaqi Yang (corresponding author)
Northwestern Polytechnical University, School of Mathematics and Statistics, Xi'an, China
About the article ▼
Communicated by Daniele Cassani.
Received: 2026-08-10.
Revised: 2026-10-12.
Accepted: 2026-10-13.
Published online: 2026-10-28.
Cite this article as ▼
Hugo Beirão da Veiga, Jiaqi Yang, Pure-swirl loss of boundedness under \(L^1_tL^2_x\) forcing: exact integrability of an explicit family, Opuscula Math. 46, no. 5 (2026), 623-639,
https://doi.org/10.7494/OpMath.202610131.
Download this article's citation as: